Have Medical Questions? Ask a Doctor Online!
Hi, Dr. Mo here with JA. Please let me review the information and I'll reply shortly.
You can double up on it but it's not likely to work if it didn't work at the regular daily dosage.
I would recommend either starting on high dose ibuprofen which can help stabilize the endometrium (lining of uterus) or to have your doctor prescribe you provera instead.
It's usually a 50/50 chance that it will work. Depends on if the bleeding is still in the mild stages or if a lot of the endometrium has built up.
I would recommend continuing with the levest that you're on now and adding in high dose NSAIDs. It's going to work, just taking longer which I can imagine is incredibly frustrating.
Most of the time these things take 2 weeks and then they stop, you're getting close, try to hold out a little while longer.
take 4 of those 3x per day. That's 800mg 3x per day.
You would continue it until the bleeding stops, however, if you are getting really close to your holiday then you might as well continue it. It's safe to drink with it.
Depot shots have this bad side effect of causing really erratic bleeding in some women. It can take up 6 months to get a normal period so maybe it would be best to try a different birth control method other than the depot.
I would keep the dosage of levest the same, higher dose won't make a difference.
But definitely take the dosage I recommended for the ibuprofen.
The best thing to do would be to actually continue an oral contraceptive pill. The Levest would be a fine option. Take that for 3 months straight just to reset everything back to normal.
It's a high progesterone pill and can help stop irregular bleeding.
Yes, quite normal. The bleeding is regulated by many different hormones, your body temp, and your blood pressure. All these change throughout the day.
No there is no reason to worry. I would continue with your current regimen of medication including the ibuprofen.
The daytime pattern of bleeding is related to various factors including the level of hormones in your system, your stress level, body temperature, hydration level, blood pressure.
I can't think of any other solutions to stop bleeding except the medications you are using.
Again, progesterone only such as provera is a possibility but it may not work any better than what you're on.
IV estrogen can be given for serious bleeding issues but it has plenty of risks so it's less likely that you OB will agree to it.
Oh 100% it will work, there is no doubt in my mind. So yes, you should definitely continue.
There are side effects of taking ibuprofen in high doses, I will list them below for you. Unfortunately whenever you try to get rid of some set of unwanted symptoms by introducing medications into your system there are always some side effects. Often these are benign but sometimes they can turn out to be quite serious. That is why you should exceed the FDA recommended doses of maximum over the counter of 2,400mg in one day.
I think when you put 2 doctors in the middle of one problem you might add to your confusion. I don't know how to advise you on another physician's practice because I don't know all the details and the details really matter. If your bleeding had reduced to spotting and your clinician thought that the spotting wouldn't end then that's something that I'm unfamiliar with. I have never had a patient in a decade of practicing who has spotted forever - I am guessing your clinician has had such a patient and hence their unique recommendation.
Feel free to ask me a specific question and I'm happy to answer it. But I'm afraid I won't be of much use commenting on your doctor's specific practice style.
It's hard to say, for Utovlan to work that quickly would be odd, usually takes about 2.5 days for it to kick in. Sounds to me that you are improving either way.
Abdominal cramps could be from all the various hormone changes.